MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DISCOFIX®; ACCESSORIES, CATHETER

B. BRAUN MEDICAL INC. DISCOFIX®; ACCESSORIES, CATHETER
Catalog Number 456020
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Distress (2329)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported via medwatch number mw5183295: patient is dnr/dni and currently on ardsnet protocol, intubated and sedated.The plan over the past several days has been to wean sedation, awaken the patient, and attempt spontaneous breathing trials to assess tolerance for ventilator weaning.This afternoon, the patient became increasingly agitated, with heart rate in the 110s, systolic blood pressure in the 200s, increased ventilator dyssynchrony, temperature rising to >39°c, increased cuff leak associated with agitation, cpot >3, and increased work of breathing.Fio[?] was increased to 100%.To improve comfort and reduce respiratory distress, sedation was initiated/reinitiated per md order using dexmedetomidine and propofol, with infusion titrations to be performed by rn.Despite titrating sedation per protocol based on cpot scores, the patient showed no improvement: cpot remained >3, ventilator dyssynchrony persisted, work of breathing remained high, sbp stayed in the 200s, and hr remained in the 100s.After approximately 30 minutes of titration attempts, the rn noted that the 4 way stopcock used to infuse dexmedetomidine and propofol was cracked and not delivering any medication into the patient line.Instead, the infusions were leaking into the pillow due to the equipment defect.The patient experienced significant distress for an estimated 30-60 minutes as a result of this faulty stopcock.Once identified, the defective equipment was removed, and the infusions were connected directly to the patient's right ij tlc without the 4 way braun stopcock.No further issues were noted.The patient responded appropriately to sedation once it was properly administered, and infusion doses were reduced per md verbal orders after the situation was communicated.The faulty equipment was saved by the unit cnl.The patient's distress resolved once the medications were correctly infusing.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A review of the discrepancy management system (dsms) database was performed for the reported lot number, and no abnormalities or non-conformances were noted during the in process or final product inspection.No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DISCOFIX®
Common Device Name
ACCESSORIES, CATHETER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key24578223
Report Number2521402-2026-00293
Device Sequence Number10475287
Product Code KGZ
UDI-Device Identifier04046964996962
UDI-Public(01)04046964996962(11)250825(17)280701(10)25G04D9005
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K760383
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number456020
Device Lot Number25G04D9005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexMale
Patient RaceWhite